Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Schmidtee

What will happen if I stop Accutane early?

Hey everybody: I've recently come to a few conclusions about my Accutane usage. First, I've realized that my paranoid attitude towards my mild/very occasionally moderate acne caused me to ask my dermatologist for an unnecessary Accutane prescription. Evoclin and Minocycline had cleared me up almost perfectly, but I was freaked out by the red spots left over and impatiently told my doctor that I thought the Evoclin was the cause of the red spots. So I essentially abandoned my course to acne freedom because it wasn't working fast enough, and severe anxiety took over. I have been on Accutane for two months. There have been times when my skin has looked pretty damn good. But I haven't been clear yet, and the pimples that I do get (literally only 1-3 are on my face at any given point) seem so much redder and troublesome because I'm on Accutane. Furthermore, I have a bad rash on my arms and legs and would be told by my dermatologist to stop anyways. Accutane gave me the worst breakout of my life for two weeks - a physical manifestation of a problem I'd been hallucinating on my face for months.

I really need some sanity in my life, and it feels good to be stopping Accutane. I never needed it and am only on it because of the morbid self-criticism I level at myself all the time.

My question is this: How soon after I terminate my Accutane treatment can I start using topicals (Evoclin, Retin-A) and start taking antibiotics (Minocycline, etc.) again? Will stopping Accutane early cause a massive breakout on my skin comparable to the initial breakout I had when I started? (This really worries me.)

Share this post


Link to post
Share on other sites

If you're 2 months in you might as well go 2 more months to have the full life long effects of an accutane course. But if you're intent on quitting now... my doctor told me the half life of accutane (how long it stays in the blood) is 6 1/2 weeks.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×